MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 02/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was unable to find substantial evidence to support the following reported events of type 3a endoleak, aortic rupture or a successful endovascular procedure due to the lack of medical information.Medical records and images were requested and denied.The most likely cause of the loss of seal and the subsequent aortic rupture could not be determined due to a lack of any medical records or imaging.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiia endoleak.The root causes have been identified as; patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; patient conditions including disease progression or anatomical changes post implant; off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type iiia endoleak events; sizing guidance and instructions were updated in the ifu and released on 06/17/2015, field training was completed by 08/03/2015.Since the corrective actions were implemented the type iiia events have been reduced significantly and are well within the acceptable range per our risk assessment.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with a bifurcated stent and a suprarenal extension.On (b)(6) 2018, endologix was made aware of a type 3a endoleak, a leak between the suprarenal extension and the bifurcated stent.It was reported that the patient was admitted into the emergency room on (b)(6) 2018 for a ruptured aneurysm.The patient was relined with a non- endologix stent and the repair went well.There have been no additional patient sequelae reported.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7370467
Report Number2031527-2018-00200
Device Sequence Number48598
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180219
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1318756-027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT # 1252464-023
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR